Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 86, NWS Pueblo, CO

June 25, 2001Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2001, 6:04 PM MDT for Prowers County, Colorado. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 25, 2001, 6:04 PM MDT (00:04 UTC)
Expired
Jun 25, 2001, 7:00 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Prowers County, CO

The radar

The Goodland radar (KGLD), 151 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:15 PM MDTThunderstorm Wind 52 EGranada, CO
Jun 25, 6:26 PM MDTHail 1Bristol, CO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
3057 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 260005
SVRPUB

COC099-260100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO

* UNTIL 700 PM MDT

* AT 604 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
  SEVERE THUNDERSTORM 7 MILES WEST OF BRISTOL...OR ABOUT 9 MILES EAST
  OF LAMAR...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED WILL BE...
  GRANADA AROUND 610 PM MDT...
  BRISTOL AROUND 615 PM MDT...
  HARTMAN AND HOLLY AROUND 625 PM MDT

AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND
ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS
AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE
BEST PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.

LAT...LON 3811 10260 3798 10244 3797 10207 3825 10206
          3825 10247

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:40 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 25, 2:40 PM MDT, 3 hours 24 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
240 PM MDT MON JUN 25 2001

...THUNDERSTORM COVERAGE ONCE AGAIN THE CONCERN...

CURRENTLY...CONVECTION TODAY AGAIN MOST CONCENTRATED OVER THE
SOUTHWEST MOUNTAINS AND ALONG THE NEW MEXICO BORDER...ISOLATED TSRA
POPPING UP OVER THE PLAINS OF LAS ANIMAS AND BACA COUNTIES AS WELL.
MAX TEMPS RUNNING VERY CLOSE TO YESTERDAY...WITH READINGS
APPROACHING 100 DEGF OVER MUCH OF THE LOWER ARKANSAS VALLEY.

MODELWISE...CONTINUED REGRESSIVE UPPER AIR PATTERN WITH FEW
DIFFERENCES IN THE SHORT TERM MODELS. IN THE LONGER TERM...MRF/AVN
STILL INSISTING UPPER LOW OVER THE EASTERN U.S. RETROGRADES BACK
TOWARD NORTH TEXAS BY THE END OF THE WEEK...WHILE OTHER MEDIUM RANGE
PROGS AND ENSEMBLES ARE LESS REGRESSIVE. MRF/AVN HAVE BEEN VERY
CONSISTENT WITH THIS SCENARIO LAST SEVERAL RUNS. IF LOW CAN BACK
UP FAR ENOUGH WEST...WEAK BUT DEEP NERLY UPSLOPE FLOW MAY DEVELOP
FRIDAY AND SATURDAY.

TONIGHT...EVENING CONVECTION AGAIN TO END QUICKLY AFTER
SUNSET...WITH ISOLATED COVERAGE SUFFICIENT FOR MOUNTAIN ZONES.
WILL ADD SOME ISOLATED TSRA TO FAR EASTERN PLAINS ZONES AS
WELL...GIVEN CURRENT ACTIVITY NOTED ON RADAR.

TUESDAY/TUESDAY NIGHT...S/W ENERGY EJECTING FROM SWRN UPPER LOW
COMBINED WITH DEEPER TROPICAL MOISTURE TAP SHOULD ALLOW FOR INCREASED
PRECIP CHCS. BEST UPWARD MOTION NOTED ACROSS WRN CO AS S/W
TROUGH MOVES SLOWLY NORTHWARD TUE/TUE NIGHT...THOUGH WEAK DIV-Q
FIELD SPREADS OVER THE ENTIRE CWFA BY EVENING. ETA/NGM MOST
AGGRESSIVE WITH PRECIP AMOUNTS...WHILE AVN NOW APPEARS DRIER.
APPEARS TO BE A FAVORABLE SCENARIO FOR WIDESPREAD TSRA OVER
THE SOUTHWEST MTNS BY TUE AFTERNOON...SO WILL GO WITH LIKELY
POPS ZONES 60/61. INCREASED PRECIP H2O SUGGEST A FEW POCKETS OF
HEAVY RAIN POSSIBLE. CHC POPS ELSEWHERE LOOK OK...LOWEST OVER THE ERN
PLAINS...WHERE SURGE PROGGED BY YESTERDAYS MODELS NOW APPEARS TO
REMAIN NORTH OF THE AREA. INCREASED CLOUD COVER AND MOISTURE SHOULD
DROP MAX TEMPS A CATEGORY OR 2...THOUGH GUIDANCE APPEARS TOO COOL
AND WILL SHADE SLIGHTLY WARMER.

WEDNESDAY...SLOW MOVING S/W TROUGH OVER THE AREA COMBINED WITH
LOW AND MID LEVEL MOISTURE SHOULD AGAIN PRODUCE SCT AFTERNOON
CONVECTION. EXPECT MAX TEMPS SIMILAR TO TUE...AGAIN SLIGHTLY ABOVE
GUIDANCE.

EXTENDED...RETROGRESSIVE NATURE OF UPPER PATTERN SUGGESTS RIDGE
WILL MIGRATE BACK WESTWARD LATE IN THE WEEK...THOUGH NOT FAR
ENOUGH WEST TO SHUT DOWN CONVECTION ENTIRELY. WEAK FRONTAL
BOUNDARY MAY MAKE ANOTHER ATTEMPT TO SURGE SOUTH ACROSS THE PLAINS...
PROVIDING A FOCUS FOR INCREASED CONVECTION. PERSISTENCE APPEARS TO
STILL BE A SAFE BET...SO WILL CONTINUE THE CURRENT EXTENDED
FORECAST ANOTHER DAY.

.PUB...NONE.

PETERSEN

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.